MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542615
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) -year-old female patient underwent a breast augmentation revision with a saline mentor siltex round moderate profile 150cc and experienced deflation on the left side post-operatively.Deflation was confirmed by physician.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
 
Additional Manufacturer Narrative
Device evaluation summary: upon receipt by mentor, the device contained no fluid.No foreign material was observed within the device or on the shell surface.During visual examination of the device, mentor product analysis lab observed a rent on the posterior view measuring approximately 0.5 cm.Microscopic examination of the rent edges gave no indication as to its cause.No other anomalies were found.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Mentor product analysis lab concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.The complaint of deflation was confirmed since a rent was found on the device.Nonetheless, a microscopic examination of the rent edges was performed, and it did not provide conclusive evidence of what could be the root cause.There is no evidence that the issue is related with manufacturing.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The following information was mistakenly omitted from the report submitted on 10/5/2018: information received indicated patient race is caucasian and that the patient will undergo removal of the breast prosthesis on (b)(6) 2018.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 11/17/2018, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Additional information received on 11/19/2018 indicated the patient underwent bilateral removal and replacement with saline mentor smooth round moderate profile 150cc filled to 175cc, catalog number 3501615, lot number 7556439, serial number (b)(4).The concomitant product was identified as a saline mentor siltex round moderate profile 150cc, catalog number 3542615, serial number (b)(4), lot number 6972092.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND MODERATE PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7940155
Report Number1645337-2018-05947
Device Sequence Number1914105
Product Code FWM
UDI-Device Identifier00081317001720
UDI-Public00081317001720
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2019
Device Catalogue Number3542615
Device Lot Number6972092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2018
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer10/04/2018
11/17/2018
12/09/2018
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date11/02/2018
12/06/2018
12/31/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age65 YR